Scary Side of ADHD Medications

a close up on a person face with a tear on their cheek

I Started To Cry

I started to cry. I thought, oh my gosh, what's going on?

Elaine's daughter developed tics not long after starting her ADHD meds

"The tics came on suddenly while she was performing in a school play and were noticeable even from the back of the auditorium. They frightened me"

close up of a crying child with his hands near his mouth

A Quick Call

A quick call to the Doctor and Her daughter stopped the medication and the tics went away.

Fortunately, Elaine got reassurance quickly. A friend at the same play told her the tics were probably due to the medication her daughter had just started taking for ADHD.

A quick call to the doctor confirmed this. Her daughter stopped the medication and the tics went away.

a scared child with his hand covering his eyes and peaking out behind them

Scary, Not Harmful

Though tics can be scary to have or watch, They don't Harm the Brain

There are physical tics, such as repeatedly blinking or twitching your eye, and verbal tics, such as repeated throat-clearing, belching, sniffing, or even barking. Hallucinations such as seeing snakes, insects, or worms that aren't there are another rare side effect of some ADHD medications. And some kids have dramatic behavior changes, ranging from extremely angry, aggressive, anxious, or manic to emotionally flat and unresponsive.

Rarely Dangerous

Of course they are unsettleing but stay strong. If you get scared imagine how scared they would get. Call their doctor and make a plan for how to respond.

Being Prepaired is better than being Sorry

Knowing how to respond will ease your mind.